Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

136 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Ulcerative colitis, diarrhea, weight loss, fever, high pulse rate. CT scan, blood test normal. Treatment?

Hi, I am 30 years old male and I live in XXXXX.It would be really kind if you could help me out. I have an ulcerative Colitis which is been diagnosed recently i.e on 21st June through a Colonoscopy Procedure as I had Diarrhea for the past 2 months prior to the procedure.It is a mild colitis as it is spread only over rectum and sigmoid.Now the problem is I have a low grade fever and a high Pulse rate right 10 to 12 hours after the colonoscopy procedure on 21st june.since then I have been facing both the problems. the fever generally come during the day and thouches 99.5 F maximum in the afternoon and generally vanishes away after 7 or 8 Pm. My pulse rate varies between 85-110 bpm during resting.Because of all this, I feel tired and malaise and unable to do any work. Moreover, All the tests(C T Scan, Chest and stomach x-Ray, thyroid, Blood Culture , Typhoid, C-RP,ESR, Electrolyte , ECG, ECHO, TMT etc) were normal. Also I sometimes have alot of Itching all over the body for the past 5-6 months and it comes for few days and goes.Please help me out as my weight is also getting reduced since then and I feel very week.
Thu, 18 Apr 2019
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,   ,  
Medical Procedures
Lab Tests ,  
Medical Topics
General Surgeon 's  Response
Hi,

Noted your history about ulcerative colitis, mild fever and high pulse rate in spite of all the mentioned tests being normal.
I would advise you the following in such a situation:
Consult your Doctor and discuss about other possible causes of your symptoms like tuberculosis, malaria and so on.
These diseases can cause low grade fever at a given particular time.
Also go for tests of Urine: Routine, microscopy, culture and sensitivity.
Stool tests for three consecutive days.
A course of an antibiotic, metronidazole and probiotics may help you.
Also watch for the foods, beverages, factors that cause some allergic reaction causing low grade fever and itching all over body.
Addition of an antihistamine and oral short course of steroids may help you.
All these things to be done under the guidance of your Doctor.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. T Chandrakant,
General Surgeon
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

my mom has been suffering from ulcerative colitis since 22 yrs, now for last 2 weeks, she is having pain in stomach and unable to drink and eat anything. we had a CT scan also, and dr. gave antibiotics, and painkiller and acidity medicine. pls suggest, where we should go for right treatment

doctor1 MD

brother diagnosed with uc 7 yrs ago. he is hospitalized currently since they can t seem to get his symptoms of uc under control. takes asacol, steriods but they are not helping this time around. A recent CT scan shows that he has a 2cm nodule on left adrenal. Could there be a connection with IBS/UC and a problem with adrenal gland? I know this gland secretes hormones and I m wondering if too much of something is causing him this GI issue.

doctor1 MD

Good evening, well it is here in England. I am 58 and generally fit. Been taking ranitidine 300mg day for many years . Had sigmoidoscopy three days ago and while biopsy specimens taken visual diagnosis of Ulcerative colitis. Suspect now I read up on symptoms it has been present for many years. 2.5 years ago I had GA for calcific tendonitis of R shoulder . Had propofol as GA agent. One week post op developed papular rash over body apart from feet , palms ,groin and face. Incredibly itchy. Was put down as omeprazole allergy. When had not resolved after 12 months it was assumed was not omeprazole,!. All bloods normal except IgE 700-800. Full allergy panel shows nil. Still have rash which generally disappears whe on vacation. Now is flare up and is on flexor surfaces and lumbar region of back . Multiple small 1-2mm papules . Biopsies have always come back non specific inflammatory with just standard neutrophil etc present. Looking on www appears that UC can cause skin problems, can it. But how does that account for high IgE. Merely been put down ad being Atopic.

Recent questions on  Colonoscopy

doctor1 MD

Dear Doctor, A Happy New Year to you at first. My nephew has been passing stool with drops of blood since the last 2-3 months.He has been suggested to go for a colonoscopy. Since he is only 5 years old,so we are worried. Can you please tell what should be done now? Do we need to come down to Chennai at your place or this condition can be treated in Bengal only? If so please recommend us the name of a good Pediatric Doctor who will be able to take care of the entire matter. Based on your valuable information we shall be acting fast. Thanks & Regards, S.Chakraborty Siliguri. Mobile : 0000

doctor1 MD

I recently had a colonoscopy and a endoscopy done, the colon is fine, but the dr found that in my biospy of my stomach red patches through out my stomach. He says that he hasnt seen this very often and doesnt know what it is or what its caused from. Now I have to go through small bowel capsule endoscopy to see if its threw out my small intestine . I have celiac sprue also for 8 years now and have lost alot of weight recently and also have diahreaa every day. I also have craping in pain in the middle of my belly along with bloating and nausea. Im worried that he does not know what this is, and have not been able to find anything on the internet about red patches. I seen the pictures and they are not ulcers, they are not bleeding the are really small and there is alot of them. any Idea of what this could be/

doctor1 MD

husband has blood in his urine, just started on a new RX 12/22, just started RX Amlodipine Besylate 5mg for weak heart . He is recovering from a W/C accident with 8 broken ribs and blood clots. He has BPH & Gastroentrologist told him not to strain himself. He just worked out in the yard blowing leaves for several hours. He does have severe back pain from his accident. Has had 3 CT scans, nobody ever said there was a kidney problem. He had 9 polyps removed at colonoscopy 7/29/10. Prostate problem on Hold. Otherwise, 66 yrs old, 6 1 , 220#, healthy looking, but on chlosterol, Tricycerides, Reflux, Water pill, Too late now to call Dr. tonite, what do you think: He is on Cumadin for the blood clots, does not take aspirin.

doctor1 MD

Hello, my 84 yo father in law has been suffering from frequent uti s for the past 3 years. originally diagnosed with kidney CA, then bladder CA. The last Pet scan was negative but still continues w/ frequent UTI s, strong urgency, and frequency with only about 200cc of output. He was place on 1000mg of Cellcept BID and 15mg of prednisone everyday due to his myasthenia gravis. He is now suffering from severe diarrhea. He was hospitalized last week with deydration. The Dr s did an EGD and colonoscopy and found a few little ulcerated areas in the small bowel and nothing real significant on the lower portion. They did multiple random bx s. We havent received those results yet. He is obviously immunosupressed due to his medications and has chronic infections (UTI s, cellulitis, staph etc)My question is... could he be suffering from the CMV in his urine causing all of the UTI s and in his colon causing all of the diarrhea and colitis-like symptoms?

doctor1 MD

I have a constriction in the descending colon cancer or scar tissue due to inflammation?

doctor1 MD

i was in renal and liver failure due large vol blood loss surgery 8 days before rec 2 abc transfusion all organs compromised and prescribed hydrocortisone 10 egg day but i have a 50-50 shot to survive this med is effect kidneys and liver red blood...

doctor1 MD

Hi, Dr. My PCP put me on 5,000 units of vitamin D a few months ago due to severe fatigue every day. For a few days I took 1000 units of vit. D at bedtime also. Then I was feeling quite a bit better. However, my dr. Said Not to do the extra 1,000...